As some of you know from my postings, I have AF and SVT. I've just learned that the med I'm on, Sotalol (Betapace), is typically prescribed for ventricular fibrillation/arrhythmias and that Sotalol AF (Betapace AF) is for atrial fibrillation. Anyone have any comments as to why my EP didn't prescribe Sotalol AF in my case? He has assured me that I have had no documented ventricular abnormalities. The old hypochondriac in me is rearing her ugly head!!! Anyone?
I have SVT. pac's and some aflutter and my EP doc prescribed sotalol for me too. I haven't started taking it yet but would like to know your experience with it. Most all meds we can take affect the bottom part of the heart which give some benefit to the top part. I would post your question to the doctor forum just to make sure. How are you doing with the sotalol, what dose? Thanks
I take 80 mg, twice a day- 9 am and 9 pm, give or take an hour either side. It's important to be consistent as to whether you take it with food or without food. A full glass of water is needed,too. I take mine with a little food (Few crackers or toast, etc.). Sotalol has been great for me, I think. It has controlled my SVT and Afib with the exception of some breakthrough episodes of AFib after I exercise, and these are short in duration although I do not tolerate them very well mentally! When I read yesterday that Sotalol AF was for Afib and plain Sotalol for ventricular arrhythmias, I was concerned that maybe my EP or even the pharmacy had made a mistake! But, that is more of my irrational thinking that can put me in a panic, because the facts are, Sotatlol has been great. I should say that I was very fatigued for the first two to three weeks when I began the Sotalol. It was like I had a governor inside my chest! Other than that, there have been no other noticeable symptoms. Thanks,
58 male with SVT after 3 episodes and 3 trips to hospital via ambulance I was put on 80 mg Sotalol 2x a day. After almost a year of doing well ( no svt episodes) i now have my bp going high in the afternoon (140-160 x 90 )
HR stays around 80-85 at highest. Still feel light headed to the point of being dizzy. Would it be safe to take small dose of Metoprolol ( 12.5 mg )
to help with the BP ? Seems my anxiety gets the best of me when the BP goes up and I dont want to start back on the lorazapam which i have been off of since last Aug. Any comments woulds be appreciated.
I would check with your doctor before adding another med. He/she might suggest something else. Good luck and congrats on doing so well for the year. Hopefully the bp thing is a little blip on the radar and will be manageable.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.